MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER.

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER.
Model Number M00326110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure of thrombectomy, guidewire (subject device) broke off while advancement of the guidewire into the ica (internal carotid artery).The operator pulled out entire broken part of tip of the guidewire with a trevo device.The tip was removed and then physician proceeded with the thrombectomy.
 
Additional Manufacturer Narrative
D4 expiration date - added.H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.Visual/ microscopic inspection indicated that approximately 10.6cm of broken distal end guidewire was returned.The core wire was exposed and stretched 10.5cm from the distal end.The core wire was exposed and broken at the proximal end of the break.Crystalized procedural fluids were present at the proximal end of break.The hydrophilic coating was broken and the core wire exposed at the proximal end of the break.The core wire distal end was observed through the distal tip dome.The remainder of the guidewire was not returned.Functional inspection: a functional test was not required as the defect was visually confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated the device was prepared as per the dfu and continuous flush was maintained for the duration of the procedure.The device was being used for a thrombectomy procedure, the tip of the guidewire broke off while advancement into the ica (internal carotid artery).The entire tip of the guidewire had to be pulled out with a trevo snare device.The tip was removed and the physician proceeded with the thrombectomy.Analysis of the device found that only the distal end of the guidewire was returned.The nitinol tubing was broken and the core wire was exposed, stretched and broken, which indicates the device was subjected to a significant force.It is probable that the device was damaged and fractured during manipulation of the device inside the patient.An assignable cause of procedural factors will be assigned to the reported and analyzed issue of guidewire distal tip broken/fractured during use in addition to the analyzed guidewire distal tip broken/fractured during use and guidewire distal tip stretched as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SOFT PRE-SHAPED 200CM
Common Device Name
WIRE, GUIDE, CATHETER.
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11135031
Report Number3012931345-2021-00005
Device Sequence Number14286682
Product Code DQX
UDI-Device Identifier04546540688736
UDI-Public04546540688736
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2023
Device Model NumberM00326110
Device Catalogue NumberM00326110
Device Lot Number0000051619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;